Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4% declined
Aug 9, 2014

Should I be worried with my latest CD4? The count increased, but the CD4% decreased by 2.7% (just a little under 3% which makes the decrease significant). 1.5 months before the CD4 test, I had shingles, which was resolved 4 weeks before my last CD4 test. And, is an increasing lymphocyte a good sign of immune recovery? By the way, last april 2014, my first and last test for viral load was already undetectable.

Date - CD4 Count - CD4% - Lymphocyte Count - WBC: June, 2013 - 14 CD4 - 1.77% - 774 - no WBC data; Sept, 2013 - 90 CD4 - 5.76% - 1564 - no WBC data; Dec, 2013 - 77 CD4 - 4.98% - 1548 - 5.14; Apr, 2014 - 93 CD4 - 8.32% - 1116 - 4.2; July 2014 - 113 CD4 - 5.53% - 2047 - no WBC data.

With my current CD4, can I already travel by plane without fearing infections from other passengers?

Response from Dr. Young

Hello and thanks for posting.

With your undetectable viral load and CD4 count above 100, your general risk of infections has much improved. Your CD4 percentage change is within the 3% range of normal day to day variation (and I do wonder if your previous shingles might have influenced the test).

I fly a lot for work- I always advise air passengers to stay hydrated and wash your hands with soap and water from time to time (not Howard Hughes agoraphobia time, but when the opportunity arises- before, during and after the flight).

Hope that helps and safe travels, BY



Previous
Chlamydia and Gonorrhea
Next
Injectable Therapy and Lymes Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement